Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 480, NWS Jackson, MS

June 22, 2001Jasper County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 22, 2001, 2:22 AM CDT for Jasper County, Mississippi. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 22, 2001, 2:22 AM CDT (07:22 UTC)
Expired
Jun 22, 2001, 3:00 AM CDT
In force
38 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Jasper County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 7.4 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2001-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2220 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2001-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2220 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
1036 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 220723
SVRJAN

MSC061-220800-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
222 AM CDT FRI JUN 22 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN JASPER COUNTY IN EAST CENTRAL MISSISSIPPI

* UNTIL 300 AM CDT

* AT 222 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER JASPER COUNTY...OR ABOUT 12 MILES SOUTH OF
  NEWTON...MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL...
  REMAIN OVER RURAL JASPER COUNTY 

HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.

LAT...LON 3220 8918 3209 8914 3210 8893 3224 8893

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:30 PM CDT, 11 hours 52 minutes earlier.

Area forecast discussion, Jun 21, 2:30 PM CDT, 11 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
230 PM CDT THU JUN 21 2001

AN ACTIVE WEATHER SITUATION IS OCCURRING ACROSS MUCH OF THE AREA AT
THIS TIME. NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS
THE SOUTHERN HALF OF THE FORECAST AREA...MAINLY SOUTH OF INTERSTATE
20. ADDITIONAL THUNDERSTORM ACTIVITY IS APPROACHING NORTHWESTERN
PORTIONS OF THE FORECAST AREA FROM THE NORTHWEST. THESE STORMS ARE
FORMING IN ADVANCE OF A FRONTAL SYSTEM THAT IS APPROACHING
NORTHWESTERN MISSISSIPPI AND SOUTHEASTERN ARKANSAS AT THIS TIME
(AROUND 1400L). A FEW SEVERE THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON AND TONIGHT IN EXTREME NORTHERN SECTIONS OF THE FORECAST
AREA (NORTH OF A CROSSETT...ARKANSAS TO GREENWOOD TO COLUMBUS LINE)
THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE STORMS WILL ALSO BE
POSSIBLE INTO THE EARLY EVENING HOURS IN MUCH OF CENTRAL AND
SOUTHERN MISSISSIPPI AS THE WIDESPREAD CONVECTIVE ACTIVITY OCCURS.

THE SURFACE FRONTAL SYSTEM WILL BE SLOW TO MOVE OUT OF THE EAST
CENTRAL AND SOUTHERN PORTIONS OF THE FORECAST AREA ON FRIDAY. WILL
GRADUALLY DECREASE THE POPS FROM THE NORTHWEST TO THE SOUTHEAST FROM
TONIGHT THROUGH FRIDAY. WILL KEEP SLIGHT CHANCE POPS IN THE EXTREME
SOUTHEAST ZONES FOR FRIDAY EVENING IN CASE SOME RAINFALL ACTIVITY
LINGERS THERE AS PER NGM GUIDANCE. HOWEVER...ETA AND AVN GUIDANCE
HAS THE DRY AIR IN PLACE ACROSS THE ENTIRE FORECAST AREA BY FRIDAY
EVENING. THEN...THE ENTIRE AREA SHOULD BE DRY AND LESS HUMID ON
SATURDAY.

FOR TEMPERATURES...THIS COLD FRONT WILL BRING IN UNSEASONABLY COOL
AND DRY AIR TO THE REGION FROM FRIDAY THROUGH SATURDAY NIGHT. EXPECT
MORNING LOWS TO GET INTO THE LOWER 60S FOR SUNDAY AND MONDAY MORNING
AS FAR SOUTH AS NATCHEZ AND HATTIESBURG. A FEW LOCATIONS IN CENTRAL
AND NORTHERN MISSISSIPPI...NORTHEAST LOUISIANA...AND SOUTHEAST
ARKANSAS COULD EVEN SEE LOWS IN THE UPPER 50S ON SUNDAY MORNING.
WILL STAY CLOSEST TO AVN'S SLIGHTLY WARMER NUMBERS THROUGH SUNDAY
MORNING.

IN THE EXTENDED...
AFTER A COUPLE OF DRY DAYS (SUNDAY AND MONDAY) EXPECT THE LOW TO MID
LEVEL MOISTURE TO INCREASE FROM THE SOUTH BY TUESDAY INTO MUCH OF
THE FORECAST AREA. WILL ADD CHANCE OF AFTERNOON AND EVENING SHOWERS
AND THUNDERSTORMS FOR ALL BUT MOST NORTHWESTERN ZONES FOR TUESDAY
WITH CHANCE OF RAIN FOR ENTIRE FORECAST AREA BY WEDNESDAY FOR
TYPICAL AFTERNOON AND EVENING SUMMER THUNDERSTORMS. A RETROGRADING
500 MB TROUGH WILL HELP TO ADD TO THE GENERAL INSTABILITY ACROSS THE
REGION FOR MUCH OF THE EXTENDED PERIOD AS PER MRF AND UKMET MODEL
GUIDANCE.

JAN 068/086 061/088 6200
MEI 069/086 060/087 63-0

.JAN...
MS...NONyE.
LA...NONE.
AR...NONE.

15

In the hours before

Special weather statement, Jun 21, 11:44 PM CDT, 2 hours 38 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
221200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1144 PM CDT THU JUN 21 2001

...THUNDERSTORMS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CROSS
MISSISSIPPI...SOUTHEAST ARKANSAS...AND NORTHEAST LOUISIANA DURING
THE OVERNIGHT HOURS....BUT WITH THE COOLER OVERNIGHT TEMPERATURES
AND LOSS OF INSTABILITY...THESE STORMS ARE NOT EXPECTED TO BECOME
SEVERE.

ACTIVATION OF STORM SPOTTERS SHOULD NOT BE REQUIRED OVER EXTREME
SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND INTO PORTIONS OF
CENTRAL MISSISSIPPI THROUGH THE OVERNIGHT HOURS.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 8:25 PM CDTSevere Thunderstorm WarningJANHolmes35 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.